Format

Send to

Choose Destination
Dtsch Med Wochenschr. 1988 Oct 21;113(42):1638-41.

[Steroid-refractory amiodarone-induced pulmonary fibrosis. Clinical features and morphology after an amiodarone-free interval of 3 months].

[Article in German]

Author information

1
Pathologisches Institut, Stadt Ludwigshafen am Rhein, St.-Elisabeth-Klinik, Saarlouis.

Abstract

Amiodarone-induced bilateral diffuse pulmonary fibrosis developed in a 47-year-old woman with idiopathic hypertrophic subvalvular aortic stenosis who had been treated with amiodarone (Cordarex), 300 mg daily for about 18 months. Although the drug was discontinued and cortisone treatment begun, the pulmonary fibrosis did not regress. When gentamicin (Refobacin) and cefotaxime (Claforan) were administered for suspected fibrosis-induced right-sided bronchopneumonia, gentamicin-induced acute tubular renal damage occurred, requiring dialysis. The patient died soon after of myocardial electro-mechanical dissociation. At necropsy there was, in addition to the idiopathic hypertrophic subvalvular cardiomyopathy, extensive bilateral pulmonary fibrosis, lamellar bodies in foam-cell intraalveolar macrophages, in hepatocytes and in the epithelium of the proximal and distal tubules. Although amiodarone had been discontinued three months previously, high concentrations of the drug were still present, especially in both lungs, fat tissue and the liver.

PMID:
3181014
DOI:
10.1055/s-2008-1067863
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Georg Thieme Verlag Stuttgart, New York
Loading ...
Support Center